Numb tingling lip, weakness in left arm?

For the most part I live a life free of APS symptoms. I'm a full time special education teacher in Wash DC. I was diagnosed in 2005 as the result of a complication with open heart surgery anesthesia preparations. Today I stood up to meet with a colleague about my students' schedules. As I was standing there, I felt a little woozy and the left half of my lips became tingly w/ some numbness. At the same time my left arm felt very weak. I've had a headache for several days now (we had a change in weather so i chalked it up to that). I went off of my Coumadin a few days ago & switched to Lovenox injections in preparation for the dental implant I'm getting tomorrow. I've done this routine many times before and never experienced any symptoms such as today's. Has anyone else had issues like this when you've been under coagulated?

Freaking out a bit....

11 Replies

oldestnewest
  • Hi, youve answered your own question re being under coagulated - I have the same if my blood gets thick & sticky. When the weather changes it also effects my blood, its almost feels like its rebelling!!

    Yes its frightening, may be worth having a word with your coagulation nurse? Keep an eye on yourself, if symptoms increase or persist then see your doctor.

    I hope all goes well with your dental visit xx

  • Thanks. Going to put a call in to my hematologist's office tomorrow. The good thing is I start the post procedure bridging process with both Coumadin and Lovenox tomorrow night.

  • Hi if it were me I would go to the accident and emergency department, don't drive yourself, please phone an ambulance if you are still having problems but make sure you get seen, I don't want to worry you but it is important

  • Hi there, have you checked in with your local coagulation clinic, regarding your dose at this time? Regarding your bridging situation, you must tell them. I hope your implant goes ok and then you can get back on track, hopefully you have made a record of all this, for when you see them. I am not on anticoagulants, I am on 2 Aspirin, LDN and NDT, however when the weather changes to either a hot or colder phase I do take a while to adjust, migraine wise and flare wise. MaryF

  • You don't say what dose of Lovenox you are on. Is it possible its not high enough?

  • Hi

    As my colleague, APsnotFab, has said, perhaps your dose of Lovenox is not high enough.

    Dave

  • IMHO, you should take yourself to hospital via family or friend. You should not drive. It is better to be cautious and get a medical opinion.

    With good wishes,

    Ros

  • Since this has never happened to me before when transitioning from Coumadin to Lovenox, I doubled checked my injection instructions when I got home from work. My old prescription instructions were for 100mg once per day. My new instructions are for 80 mg twice per day. I had only been doing once a day. Ugh. I restart both Coumadin & Lovenox tonight. I can't wait!

    Thank you all. This forum helps me keep my sanity.

  • Hi,

    I agree that you have got very good advices from all the admins.

    I only want to wish you GOOD LUCK!

    Kerstin in Stockholm

  • Yes. I have had this very frequently in the past when my INR range was 2-3 and it always happened on the left side. When I saw Prof Hunt at St Thomas' she raised my range to 3-4 and I now only get these symptoms when my INR drops below 3.5. So Prof Hunt has told me to try and keep my INR as near to 4.0 as possible. Hope this helps.

  • How are you doing now Holley?

You may also like...